A mixed bag today.. I have been putting it off for years and was rather proud to be one of the few peopleI knew of may age, actually one of the few people I knew, who were not required to take any daily medication. The last few years I have suffered from effects of pollen counts when they are through the roof - primarily the increase of the RAPE plant and I take the occasional tablet and nasal spray for that. I thought it was an allergy to the canvas in the marquees but it turned out to be something else when I was left without any canvas for a change.
But, you get to an age where it is a little more difficult to get insurance and the Doctor wants to see you because he has not seen you for a long time... (I would have thought that this was a good reason to give you insurance - no medical requirements). So popping into the doctor he says that your blood pressure seems a little high and your cholestrol is too high... Hmm... And he sends me for blood tests and sends the documents back to the insurance company who promptly tell me that I do not fit their criteria. I don't think that means that I have been refused!
And the tests come back, liver and kidney are fine ( who would tell !! must be all that healthy Chateau 41 ) but the cholestral is high - apparently 4 on the bad cholestrol is too high - though it was 4.7 last january and they did not call me in then !
And the fact that I have been taking my blood pressure every day and finding it fairly reasonable - my 178:110 in his office does not please him. Susie tells me she has what is know as "White Coat" syndrome - an increase in blood pressure when you see a doctor - maybe I have the same...
So I say that I am on this diet and booze free and looking at some health options and he says very good - but take some tablets. So I say - well is it possible that my diet and stuff will affect the readings and he says very much so - but take some tablets. So I say that is I am taking the tablets we will not be able to see if the blood pressure is going down on its own and the cholestrol is going down naturally and he says true - but if it really works my blood pressure will go too low and then we can stop it... So I was that this will mean that I will be on them for ever and he says (uncommittally) not really ... but does not convince me!!
So I ask what happens if I do not do it and he says that it is my body and that he in no way wants to influence me - but he is the doctor and sees people everyday and the computer figures for my age, genetic background (white scots) weight cholestrol and blood pressure show a 16.9% chance of stroke in the next 10 years.. So we fill out the prescription ... and I leave those few - those gallant few who may not be on tablets... So I may have some aching in the joints (surprise surprise as if I didn't already) and a possible dry cough - (that is why I thought I had the hay fever stuff) - yes I asked all about the possible side effects. Got the tablets - and it tells me that I need to be careful not to have more than a glass and a half of Grapefruit Juice on these tablets - just as well they do not ferment grapefruit juice that often !!
So, another day on the diet - bread and potato free and the Ivy Bush managed a potato free goulash with lots of veg and a fruit salad for afters... But now as I come home I take my 20mg of Atorvastatin calcium trihydrate containing lactose monohydrate and soya lecithin whatever they are (my wife will be sure to know) Here is a link to the medicine :
I do not really like the idea that one of the side effects can be pain in the pharynx and larynx - that would be a bummer for my trip to Germany ...
Then I have the Ramipril.. or methyl hydroxybenzoate (e218), propyl hydroxybenzoate (e216) sunset yellow (e110), ponceau 4R (e124) and carmoisine (e122) - I am sure that will make sense.
"Ramipril (Altace) is an ACE inhibitor. ACE stands for angiotensin converting enzyme.Ramipril is used to treat high blood pressure (hypertension) or congestive heart failure, and to improve survival after a heart attack."
Get emergency medical help if you have any signs of an allergic reaction to ramipril: hives; severe stomach pain; difficulty breathing; swelling of your face, lips, tongue, or throat.
Call your doctor at once if you have:
a light-headed feeling, like you might pass out;
little or no urination, or urinating more than usual;
sudden weakness or ill feeling, fever, chills, sore throat, painful
mouth sores, pain when swallowing, skin sores, cold or flu symptoms; or
high potassium - nausea, slow or unusual heart rate, weakness, loss of movement.
dizziness, weakness, tired feeling.
So - watch this space...
In other news there was some sort of referendum today and some football - I ignored both (actually I voted by post two weeks ago so lost all interest after that)
Got to drink more water apparently